Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 297, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 6, 2009, 2:28 PM CDT for Houston County, Stewart County, Tennessee. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2009, 2:28 PM CDT (19:28 UTC)
- Expired
- Sep 6, 2009, 3:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Houston County, TN, Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 12:37 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 6, 12:37 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1237 PM CDT SUN SEP 6 2009 .UPDATE...FOR 18Z AVIATION DISCUSSION. && .AVIATION...18Z AVIATION DISCUSSION. INSTABILITY AXIS LAYING ACROSS NORTHERN MIDDLE TN WILL INCREASE TSTM CHANCES FOR BNA TERMINAL THIS AFTERNOON. BELIEVE MOST TSTM ACTIVITY WILL BE ALONG KY/TN BORDER DURING THE AFTERNOON BUT CANT RULE OUT A STORM OR TWO IN VICINITY OF BNA TERMINAL. STORMS WILL BE SLOW MOVING AND LOCALLY HEAVY RAINERS WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IN THE SHORT TERM EXPECT CSV TERMINAL TO REMAIN RAIN FREE BUT SHOWER/TSTM CHANCES WILL BEGIN TO INCREASE AFTER 20Z. BOYD && .PREV DISCUSSION... /ISSUED 631 AM CDT SUN SEP 6 2009/ UPDATE...FOR 12Z AVIATION DISCUSSION. AVIATION...12Z AVIATION DISCUSSION. UNCERTAINTIES CONCERNING CEILINGS...VSBYS...AND LOCATION TIMING/DEVELOPMENT...ESPECIALLY BNA...OF SHWRS/TSTMS THRU 07/12Z. DESPITE 50% ZONE COVERAGE FOR AREAS INCLUDING BNA/CSV...DO NOT FEEL CONFIDENT IN CAT OR TEMPO WORDING SHWRS/TSTMS...EXPECT TEMPO CSV 06/21Z TO 07/01Z WHERE POSSIBLE UPPER LEVEL DISTURBANCE PASSAGE ..ALONG WITH OROGRAPHIC LIFTING...COULD INITIATE TSTMS. BELIEVE VCSH/VCTS BEST BOTH BNA/CSV PER LOCATION TIMING/DEVELOPMENT CONCERNS. THUS...VFR BNA THRU 07/09Z...THEN MVFR VSBY. VFR CSV...EXCEPT TEMPO MVFR VSBY..THRU 07/02Z...THEN MVFR VSBYS...07/09Z CEILINGS. PREV DISCUSSION... /ISSUED 336 AM CDT SUN SEP 6 2009/ DISCUSSION... CURRENT RADAR AND SATELLITE TRENDS INDICATE AN AREA OF LIGHT SHOWERS MOVING NORTHWARD INTO THE EASTERN PORTIONS OF THE CWA...AS A SLOW MOVING TROUGH AXIS NOSES TOWARD THE OHIO RIVER VALLEY. THESE LIGHT SHOWERS ARE ASSOCIATED WITH AN AREA OF WEAK ISENTROPIC LIFT NOTED ON THE 305K TO 315K SURFACES. 00Z SOUNDING FROM BNA SHOWS A SLIGHT INCREASE IN MOISTURE TO THE AREA ESPECIALLY IN THE LOW LEVELS...WHICH SHOULD HELP WITH THE CU DEVELOPMENT THIS AFTERNOON. LIMITING FACTOR FOR SHOWER AND THUNDERSTORM POTENTIAL OVER THE NEXT FEW PERIODS MAY BE LACK OF FORCING OVER MIDDLE TENNESSEE AS MODELS SHOW THE FAVORED AREAS LIE TO THE NORTH. CURRENT RADAR IMAGERY SUPPORTS THIS AS BETTER COVERAGE WAS BEING OBSERVED ACROSS THE OHIO RIVER VALLEY. OVERALL HAVE TRIMMED BACK POPS SLIGHTLY OVER THE NEXT FEW PERIODS DUE TO THE EXPECTED LACK OF UPWARD MOTION...BUT KEPT THE BEST POTENTIAL FOR SHOWERS/THUNDERSTORMS OVER THE PLATEAU...ESPECIALLY AFTER MONDAY WHEN TROUGH AXIS BEGINS TO LIFT OUT OF THE AREA. GFS/NAM GUIDANCE SHOW A FAVORED PROXIMITY OVER THE EASTERN CWA AS A WEAK SPEED MAX MOVES OUT OF THE TROUGH BY 12Z MONDAY. COVERAGE MAY EVEN BE ABSENT OVER THE WESTERN CWA BY LATE MONDAY GIVEN THE MOISTURE FIELDS AND VEERING WINDS. CLEARING TRENDS ACROSS THE WEST HALF MAY ALLOW FOR SIGHTLY HIGHER AFTERNOON TEMPS...MID-UPPER 80S...ESPECIALLY BY TUESDAY AND WEDNESDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Sep 6, 12:14 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1214 PM CDT SUN SEP 6 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-070115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1214 PM CDT SUN SEP 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE . .DAY ONE...TONIGHT... SCATTERED THUNDERSTORMS WILL AFFECT MIDDLE TENNESSEE THROUGH THE AFTERNOON HOURS. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ALL THE STORMS...AND A FEW STORMS COULD PRODUCE STRONG WINDS...HAIL...AND LOCALLY VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND SCATTERED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 6, 11:39 AM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1139 AM CDT SUN SEP 6 2009 TNZ007-008-026-027-061745- ROBERTSON-SUMNER-CHEATHAM-DAVIDSON- INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...ASHLAND CITY... KINGSTON SPRINGS...NASHVILLE 1139 AM CDT SUN SEP 6 2009 ...STRONG STORM IN ROBERTSON COUNTY... AT 1135 AM A STRONG STORM WAS INDICATED BY DOPPLER WEATHER RADAR FROM SPRINGFIELD TO CROSSPLAINS IN ROBERTSON COUNTY. THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND GUSTS TO 35 MPH. RAINFALL RATE OF 1 INCH PER HOUR BOYD
Local storm report, Sep 6, 12:04 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1204 PM CDT SUN SEP 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG 5 NE SPRINGFIELD 36.55N 86.82W
09/06/2009 ROBERTSON TN LAW ENFORCEMENT
LARGE TREE LIMBS BLOWN DOWN BLOCKING ROADWAY.
&&
TJSpecial weather statement, Sep 6, 12:08 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1208 PM CDT SUN SEP 6 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-061815- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 1208 PM CDT SUN SEP 6 2009 ...SHOWERS AND THUNDERSTORMS BEGINNING TO FIRE ACROSS NORTHERN MIDDLE TENNESSEE...A FEW COULD BECOME SEVERE DURING THE AFTERNOON... SHOWERS AND A FEW THUNDERSTORMS DEVELOPED QUICKLY ACROSS NORTHERN MIDDLE TENNESSEE WITH THE STRONGER STORMS CURRENTLY IN ROBERTSON COUNTY...WHERE LARGE TREE LIMBS WERE REPORTED DOWN IN SPRINGFIELD. THE SHOWERS AND STORMS ARE MOVING SLOWLY TOWARD THE NORTHEAST AT ABOUT 5 MPH. BOYD
Special weather statement, Sep 6, 1:01 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 101 PM CDT SUN SEP 6 2009 TNZ005-061915- STEWART- INCLUDING THE CITY OF...DOVER 101 PM CDT SUN SEP 6 2009 ...STORMS MOVING TOWARD THE THE LAND BETWEEN THE LAKES AREA... STRONG THUNDERSTORMS...SOME PRODUCING LOCALLY HEAVY RAINFALL ARE MOVING TOWARD THE LAND BETWEEN THE LAKES AREA. AT 1 PM CDT...THE STORMS WERE ABOUT 10 MILES WEST OF THE WESTERN EDGE OF STEWART COUNTY MOVING EAST AT ABOUT 5 TO 10 MPH. BOATERS...FISHERMAN AND CAMPERS SHOULD KEEP AN EYE TO THE SKY AND SEEK SHELTER WHEN THE THUNDERSTORMS APPROACH. RAINFALL RATES HAVE BEEN IN EXCESS OF 2 INCHES PER HOUR IN A FEW OF THE STORMS. IN ADDITION TO GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THESE STORMS. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 11:41 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 34 min |
| Sep 6, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Sep 6, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 56 min |
| Sep 6, 3:37 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery | 53 min |
| Sep 6, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 36 min |
| Sep 6, 5:33 PM CDT | Tornado Warning | OHX | Cheatham, Davidson, Robertson | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.